Louisiana, 2002Damaging Wind in Louisiana, December 30, 2002
December 30, 2002 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 30, 8:50 PM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Dec 30, 8:50 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
850 PM CST MON DEC 30 2002
ONGOING SEVERE WEATHER. A NEW TORNADO WATCH WILL BE ISSUED FOR NORTH
CENTRAL LOUISIANA WHICH WILL BE REFLECTED ON A ZONES UPDATE SHORTLY
AFTER 9 PM. A LINE OF THUNDERSTORMS SUPPORTED BY A STRONG UPPER
LEVEL STORM SYSTEM WILL MOVE ACROSS THE REST OF NORTH LA THIS
EVENING. NO OTHER MAJOR CHANGES TO ZONES ON THIS UPDATE.
03
.SHV...FLOOD WATCH ENTIRE AREA FOR TONIGHT.
Hazardous weather outlook, Dec 30, 6:00 AM CST, 16 hours 30 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301800-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CST MON DEC 30 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
THERE WILL BE A SLIGHT CHANCE SEVERE THUNDERSTORMS THROUGH
TONIGHT...MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR ACROSS
NORTHEAST TEXAS...EXTREME SOUTHERN ARKANSAS...AND NORTH LOUISIANA.
THE MAIN SEVERE WEATHER THREAT WILL BE THAT OF STRAIGHT LINE WINDS
AND LARGE HAIL. SHOWERS AND THUNDERSTORMS ARE EXPECTED AREAWIDE
THROUGH TONIGHT. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT WILL
BE THE POSSIBILITY OF HEAVY RAINFALL IN THE THUNDERSTORM ACTIVITY
WHICH COULD PRODUCE SOME FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THERE WILL BE THE CHANCE FOR SOME RAINFALL ON TUESDAY TO WRAP AROUND
BEHIND THE FRONTAL SYSTEM. HOWEVER...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THROUGH TONIGHT.
20
In the hours before
Special weather statement, Dec 30, 6:52 PM CST, 3 hours 38 minutes before
LAZ010-011-017-018-TXZ150>153-165>167-310255-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CST MON DEC 30 2002
...TORNADO WATCH CONTINUES FOR PARTS OF NORTHEAST AND EAST
TEXAS AND PART OF NORTHWEST LOUISIANA...
A TORNADO WATCH CONTINUES IN EFFECT UNTIL 9 PM...FOR PARTS OF
NORTHEAST AND EAST TEXAS...AND PART OF NORTHWEST LOUISIANA.
THE COUNTIES IN TEXAS INCLUDED IN THE TORNADO WATCH ARE ANGELINA...
NACOGDOCHES...SABINE...SAN AUGUSTINE...SHELBY...PANOLA...AND RUSK.
THE PARISHES IN NORTHWEST LOUISIANA INCLUDED IN THE TORNADO WATCH
ARE DE SOTO...NATCHITOCHES...RED RIVER...AND SABINE.
Local storm report, Dec 30, 9:30 PM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
930 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM WHITE HOUSE TX WIND DAMAGE
12/30/02 SMITH TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT
0535 PM DOUGLASSVILLE TX WIND DAMAGE
12/30/02 CASS NUMEROUS TREES DOWN.
REPORTED BY LAW ENFORCEMENT
0557 PM LINDEN TX 1.75 INCH HAIL
12/30/02 CASS
0619 PM TEXARKANA AR FUNNEL CLOUD
12/30/02 MILLER FUNNEL CLOUD REPORTED BY
THE PUBLIC EAST OF
TEXARKANA.
0600 PM DOMINO TX .75 INCH HAIL
12/30/02 CASS REPORTED BY SPOTTERS
0620 PM DIERKS AR WIND DAMAGE
12/30/02 HOWARD FEW TREES DOWN. REPORTED
BY EMERGENCY MANAGER.
03Local storm report, Dec 30, 9:46 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
946 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM SHREVEPORT RGNL ARPT LA 64 MPH TSTM WIND GUST
12/30/02 CADDO OBSERVED AT NWS OFFICE.
0807 PM KEATCHIE LA WIND DAMAGE
12/30/02 DE SOTO ROOF BLOWN OFF HOUSE.
REPORTED BY SPOTTERS
0812 PM LUFKIN TX .75 INCH HAIL
12/30/02 ANGELINA REPORTED BY SPOTTERS
0645 PM FOUKE AR WIND DAMAGE
12/30/02 MILLER TWO HOUSES WITH ROOF
DAMAGE...WIND ESTIMATED AT
60 MPH. REPORTED BY
EMERGENCY MANAGER.
0755 PM BOSSIER CITY LA WIND DAMAGE
12/30/02 BOSSIER POWER LINES DOWN. REPORTED
BY SPOTTERS
0815 PM CENTER TX .50 INCH HAIL
12/30/02 SHELBY REPORTED BY CO-OP
OBSERVERS
03Local storm report, Dec 30, 10:00 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1000 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM HUNTINGTON TX .75 INCH HAIL
12/30/02 ANGELINA REPORTED BY LAW
ENFORCEMENT
0914 PM SAN AUGUSTINE TX .75 INCH HAIL
12/30/02 SAN AUGUSTINE REPORTED BY LAW
ENFORCEMENT
0820 PM SAREPTA LA WIND DAMAGE
12/30/02 WEBSTER TREES DOWN. REPORTED BY
SPOTTERS
03Local storm report, Dec 30, 10:21 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1021 PM CST MON DEC 30 2002
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 PM ARCADIA LA WIND DAMAGE
12/30/02 BIENVILLE SOME TREES DOWN ON
INTERSTATE 20. REPORTED BY
LAW ENFORCEMENT
0840 PM HOMER LA WIND DAMAGE
12/30/02 CLAIBORNE TREES DOWN. REPORTED BY
LAW ENFORCEMENT
0915 PM MANY LA WIND DAMAGE
12/30/02 SABINE SEVERAL TREES DOWN AROUND
THE PARISH. REPORTED BY LAW
ENFORCEMENT
0930 PM NATCHITOCHES LA WIND DAMAGE
12/30/02 NATCHITOCHES MANY TREES DOWN AROUND THE
PARISH. REPORTED BY LAW
ENFORCEMENT
03Thunderstorm Wind, Grant
- When
- December 30, 10:30 PM CST
- Where
- Grant County, Colfax
- Measured
- 65 kt (75 mph)
- Property damage
- $45,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.517, -92.717
Numerous trees toppled or snapped. Many of them were located along Highway 8 east of Colfax.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Louisiana, December 30 to 31, 20021 injured · $7.0 million · F1 · 1 event
- Damaging Wind in Louisiana, December 30, 20021 death · 1 injured · 57 kt wind · 1 event
- Tornadoes and Hail in Texas, December 30, 2002$443,000 · F1 · 11 events
- High Wind in California, December 30 to 31, 2002$600,000 · 63 kt wind · 7 events
- Tornadoes and Flash Flooding in Texas, December 30, 2002$95,000 · F0 · 39 events
- Tornadoes and Hail in Texas, December 30, 2002$150,000 · F0 · 11 events
- Damaging Wind in Louisiana, December 30, 2002$100,000 · 1 event
- Damaging Wind in Arkansas, December 30, 2002$78,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, December 30, 2002$50,000 · 61 kt wind · 6 events
- Damaging Wind in Louisiana, December 30, 2002$60,000 · 1 event
- Damaging Wind in Louisiana, December 30, 2002$48,000 · 62 kt wind · 1 event
- Hail and Damaging Winds in Oklahoma, December 30, 2002$5,000 · 78 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321743.